I Stopped Taking Resveratrol

I stopped taking Resveratrol per my Doctor’s orders. About a two weeks ago I noticed my ankles were starting to swell slightly and they went crazy over the Christmas holiday. I finally had to go to the ER this past Wednesday (12/26) because my ankles looked like Grapefruits. I couldn’t walk and it hurt to stand for more than a few seconds. The initial blood test results show that my kidneys are spilling proteins into my urine and my Doctor is referring me to a kidney specialist.

While this doesn’t prove Resveratrol is responsible, it could be a numerous other things, it made me think about the coincidence of taking the supplement and then getting sick. I’m a 37 year old male in good health and I’ve never had any problems like this before. The only thing out of the ordinary that I’ve done in the past few months is take Resveratrol.

Let this be a warning, I highly suggest that everyone taking this supplment to be extra careful or discontinue it as a precaution. I will update my readers with more information once I know conclusively if Resveratrol was to blame or not.

  • http://cebp.aacrjournals.org/cgi/gca?ck=nck&gca=16%2F6%2F1246&sendit=Get+All+Checked+Abstract%28s%29 Richard Stack

    No major side effects from Resveratrol at high dosages. The red grape constituent resveratrol possesses cancer chemopreventive properties in rodents. The hypothesis was tested that, in healthy humans, p.o. administration of resveratrol is safe and results in measurable plasma levels of resveratrol. A phase I study of oral resveratrol (single doses of 0.5, 1, 2.5, or 5 g) was conducted in 10 healthy volunteers per dose level. Resveratrol and its metabolites were identified in plasma and urine by high-performance liquid chromatography-tandem mass spectrometry and quantitated by high-performance liquid chromatography-UV. Consumption of resveratrol did not cause serious adverse events. Resveratrol and six metabolites were recovered from plasma and urine. Peak plasma levels of resveratrol at the highest dose were 539 ± 384 ng/mL (2.4 µmol/L, mean ± SD; n

  • Tom

    Richard: Thanks for the info, its comforting to know. Still, I would know conclusively until more there is more testing done on me. It could just be something completely else.

  • BOB NEWHART

    WOW, I HAVE NOTICED 12″ IN REDUCTION IN MY PENIS SIZE SINCE I STOPPED TAKING THIS DRUG.

  • Tom

    Bob: Too bad for you! :)

  • karen

    I took this supplement x 8 days I had pain & burning in my esophagus and top of my stomach this is the only new thing thAT I added to my “medication” I have discontinued this supplement and hope this will subdside.

  • http://www.neuralmarkettrends.com Tom

    Karen: After antibiotics and other mediciation to reduce the swelling, the problem went away. However, I decided to try taking the supplement again about a year later. Within the first week I noticed pain and tenderness in my ankles again. I stopped and threw the crap out.

    I’d rather drink red wine to get my reservatrol!

  • donna sandwell

    hi,

    i’ve taken resveratrol twice and both times i vomited 4 hrs later. before this i’ve only vomited 3 times in my adult life (i’m 50 & have a strong stomach) and this tells me that there is something harsh about this supplement. i’m sure i’m not the only one who’s experienced it.

    donna

  • ElsieFrank028

    it is better to follow your doctor, he knows what’s best for your health. Of course if you abuse using a certain supplement it will generally destroy the human system and that might cause the body to be independent to that supplement, that is responsible to crucial breakdown.

    Elsie Frank,
    Resveratrol
    WholeHealth

  • therese

    I believe this supplement is making me vomit after taking it with a meal. I also have celiac disease and am very careful about my food (cook my own meals and take only gluten free vitamins). I will no longer take this supplement.